on May 20, 2013 @ 10:36 pm|
I started BCP when I was about 17 for sudden heavy and painful periods,
I've been on them almost consistently since then (I am now 22). I
started with LoEstrin and switched because I felt like it made my
hair/nails brittle and dry. I then tried Yaz and it gave me awful leg
cramps and severe mood swings. After that I tried Seasonique which I
stayed on for a year or so. It was pretty good except I ended up gaining
about 15 lbs in water weight. At this point I took a few months off
from BCP. Then I tried free samples of Lo LoEstrin from my gyno. I
stayed on this for 1-1.5 years. I finally reached a breaking point with
it because it caused me to have awful cystic acne on my chin (I would
have 3-4 huge under the skin pimples at once) and oily skin. Before this
I had never ever had a problem with acne. Finally, I switched doctors
and stopped the Lo LoEstrin.
My new gyno/NP suggested I try the
Nexplanon implant. I had that put in on 01/14/13, the first few weeks
were rocky, but finally after a 2 week long period the bleeding went
(and stayed) away! I felt like I had found a my holy grail.. That is
until about March when my acne came back in full force and in places I
had never even broken out in. My forehead, cheeks, chin, jaw, and neck
are completely broken out. On top of that my hair is now thinning and I
have two balding spots, one on each temple. My forehead and scalp are
dripping with oil and I developed a rash on my scalp. I went back to my
gyno and she suggested we do blood work and a transvaginal ultrasound to
rule out PCOS. My results came back which revealed "numerous" ovarian
cysts (I have never had this before/been tested for ovarian cysts), but
apparently my blood work was fine, even though she never really
mentioned my hormone levels, just my cholesterol levels. My gyno is
pretty adamant on keeping the implant in, but I am starting to think its
the root of my problems. I have an appt with a dermatologist in the
beginning of June, but I refuse to just be put on antibiotics.
time I bring up Ortho Tri-Cyclen Lo doctors seems to brush it off, and I
am considering trying Seasonique again, but in the low dose to
hopefully help with reducing any weight gain. Does anyone have any
suggestions or advice? I am so desperate and have tried what feels like
every facial cleanser/toner/etc and nothing really helps my acne.
|Acne Struggles. on May 22, 2013 @ 06:46 am|
I had huge issues with acne growing up, and I still have a few occasional break outs - and I'm now 29. I honestly couldn't find a BCP that helped at all. I went through a dozen brands, and I had a really helpful doctor. We were trying to find something that could benefit me in two ways, but unfortunately, we didn't find anything that helped.
I ended up going with Tri Cyclen, and have been on it for a few years now. I haven't had any issues or side effects with it, and it has also proved that it provides protection.
When I was about 21, I broke out with a couple of cyst like pimples.. They are so painful. One was on my temple, and the other was on my back. The one that was on my temple ended up leaving me a huge scar.. There's literally a large hole on the side of my face. That was the last straw for me, and I decided to take the "Acutane" perscription to help.. Yes, it's a strong and powerful (and can be dangerous) option - but it worked for me, and now I'm happy, and got my confidence back. I have never had a large break out after taking it. The worst I have now is a couple of small pimples (gone within a day or two), around my time of the month..
That's just my story! I hope you find something that helps.
Acne is a huge struggle.
|Sorry to hear on May 22, 2013 @ 08:29 pm|
I know how hard struggling with acne can be, but hang in there!
I was fortunate when it came to BC & my acne. As soon as I started on Yasmin, my acne went away almost completely, so I can't give too much advice in that regard.
You mentioned you went a few months without BC, how did your skin react then? If it cleared up substantially then maybe you should try going without the pills for a while and practice other methods of birth control instead. You seem to be really upset by all the negative effects it's having on your skin, so you gotta weigh the pros and cons in a situation like this!
All I can say for sure is...if you want the implant out, your doctor shouldn't be trying to convince you otherwise. Be firm and tell her unless she can give you another explanation for your slue of symptoms, you want it gone asap.
Best of luck and hopefully someone with more experience can give you better advice!
|Helpful advice on May 22, 2013 @ 08:55 pm|
Thanks for the advice! I really wish Yaz didn't give me such crazy mood swings, it is always the first suggestion by any doctor I go to. Then they seem stumped when I'm cautious about the brand. I think half of my problem is that I can't seem to find a doctor that is patient and willing to take the time to work with me or pushing brands that they don't have free samples of because a pharm rep dropped them off.
The few months that I stopped taking BC were inbetween Seasonique and LoLoEstrin, since the Seasonique didn't cause face problems (they started with LoLoEstein) I didn't have any face/acne issues. I was off the LoLoEstrin for about a month before getting the implant and I don't think that was enough time to see any significant change in my face, but my cysts acne on my chin almost completely went away.
I hate to stop BC since I not only use it as contraception, but as a way to regulate my periods, and it helped significantly with the painful periods I was experiecing. And my bestfriend was on Accurane and after seeing the awful initial purge phase he went through, they couldn't pay me to go on it. I also feel like my acne is BC related so Accutane is an absolute last resort for me and not necessarily treating the root of my problems.
I will probably just ask about Ortho Tri Cyclen Lo again or LoSeasonique (since I know that did not affect my face). Feeling like Im backed into a corner with no options is almost as frustrating as my newfound acne.
|nexplanon on Jun 02, 2014 @ 02:34 pm|
I have the same problem and the nurse told me it wasn't a side effect but it only happen when i got the implant but i wasn't lucky on the period i have a period every other week or spotting i told them i wanted it out and switched.
if your doctor gave you a card with the implant date on it will have a 1800 to call and get the implant taken out by a different doctor if they refuse to take it out.
i believe it is a allergic reaction i looked it up and not found many people who have this symptom.
|More than pills on Jun 02, 2014 @ 02:45 pm|
I read this article not long ago about foods to avoid when you have acne. I don't have the link, but if you Google it you should find it. I know coffee was on there.
Pills and your hormones are only one of the many reasons to get acne.
Also, sometimes if you have issues with illness, eg; diabetics like myself have liver and kidney issues. We are prone to acne around the chin and mouth area. Different areas of your face are actually somehow connected to various inert body parts. There is also an article somewhere about that, and ironically, if one of the ChickAdvisor ladies can help here, it was on THIS site, pre-changes, that I saw that particular article. :-)
|Almost forgot.... on Jun 02, 2014 @ 02:46 pm|
Be sure to remove your make up each night. Sleep with your hair tied back and away from your face, and wash and clean your sheets often. The oils in your hair and on your skin get on the linens and help give you acne.